MAUDE Adverse Event Report: FOOTPRINT MEDICAL, INC.; INTRODUCER, CATHETER

FOOTPRINT MEDICAL, INC.; INTRODUCER, CATHETER
Model Number SHEATH1.4
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
A nurse practitioner inserted central 1.4 fr, 26 gauge polyurethane footprint picc line into left arm of infant patient at 1 week of life, 28 and 1/7 weeks gestation for longer term tpn/intralipid therapy as his feedings are re-started and slowly advanced.Picc line was inserted into infant's left arm basilic vein without incident.Upon withdrawal of introducer needle, np then went to remove the introducer needle sheath.Upon attempt to remove sheath, only one half of the end of the breakaway sheath came off instead of both ends and the entire sheath peeling off.Attempt was made to remove the remainder of the sheath covering the catheter itself without success.Physician was consulted and decision made to remove the very end of the other half of the breakaway sheath and leave the 2 cm sheath over the very end of the line near the hub.Picc line is central in location and functioning well with good blood return and ability to easily flush catheter.2 days later, another np was able to carefully remove the sheath over the catheter without incident.Line remains intact and continues to function well.

Brand Name
NA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
FOOTPRINT MEDICAL, INC.
12727 cimarron path
san antonio TX 78249
MDR Report Key9659302
Report Number9659302
Device Sequence Number353856
Product Code DYB
UDI-Device Identifier00858778006003
UDI-Public(01)00858778006003
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2019
Report Date (Section F) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHEATH1.4
Device Lot Number190481
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer02/03/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age7 DA
Patient Weight2
Date Report Sent to FDA12/19/2019